Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2020, 6:43 PM MDT for Bent County, Otero County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2020, 6:43 PM MDT (00:43 UTC)
- Expired
- Jul 4, 2020, 7:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WUUS55 KPUB 050043
SVRPUB
COC011-089-050115-
/O.NEW.KPUB.SV.W.0106.200705T0043Z-200705T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
643 PM MDT Sat Jul 4 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
East central Otero County in southeastern Colorado...
West central Bent County in southeastern Colorado...
* Until 715 PM MDT.
* At 643 PM MDT, a severe thunderstorm was located over La Junta,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
La Junta, North La Junta, Las Animas and Swink.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3790 10365 3809 10363 3811 10318 3784 10321
TIME...MOT...LOC 0043Z 274DEG 23KT 3800 10356
HAIL...1.00IN
WIND...60MPH
$$
292 follow-up statements
419
WWUS55 KPUB 050055
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
655 PM MDT Sat Jul 4 2020
COC011-089-050115-
/O.CON.KPUB.SV.W.0106.000000T0000Z-200705T0115Z/
Otero CO-Bent CO-
655 PM MDT Sat Jul 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL OTERO AND WEST CENTRAL BENT COUNTIES...
At 655 PM MDT, a severe thunderstorm was located near North La Junta,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
La Junta, North La Junta and Las Animas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3789 10359 3809 10357 3811 10318 3784 10321
TIME...MOT...LOC 0055Z 274DEG 23KT 3799 10346
HAIL...1.00IN
WIND...60MPH
$$
29352
WWUS55 KPUB 050113
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
713 PM MDT Sat Jul 4 2020
COC011-089-050123-
/O.EXP.KPUB.SV.W.0106.000000T0000Z-200705T0115Z/
Otero CO-Bent CO-
713 PM MDT Sat Jul 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO AND WEST
CENTRAL BENT COUNTIES WILL EXPIRE AT 715 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3789 10359 3809 10357 3811 10318 3784 10321
TIME...MOT...LOC 0113Z 274DEG 23KT 3798 10334
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:04 PM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 4, 3:04 PM MDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 304 PM MDT Sat Jul 4 2020 .SHORT TERM...(This evening through Sunday) Issued at 304 PM MDT Sat Jul 4 2020 Currently...radar is starting to light up across the Mountains, east into the I-25 corridor early this afternoon. A few stronger cells are currently tracking east off the Continental Divide. These storms are likely producing locally heavy rainfall, small hail and lightning. Across the Plains, skies are mostly clear with a few cumulus starting to pop near the New Mexico border. Temperatures have warmed nicely through the 80s across the Plains. Southeasterly winds around 10 to 15 mph have kept moisture pooled across the Plains. Rest of today...models in good agreement with widespread showers and thunderstorms developing this afternoon into the evening hours across the region. The SPC has issued a light risk of severe storms on the Plains. Moisture pooled across the Plains has allowed for destabilization with mesoanalysis indicating 1000 to 1500 j/kg of SBCAPE across the Plains. 0 to 6 km shear values remain weak at less than 30 kts. This should lead to pulse severe storms with large hail being the primary threat. Severe storms are likely along and east of I-25, into the Plains. An upper disturbance is forecast to develop and drop south into the eastern Plains by this evening, which will help aid in the severe potential. Flash flooding will also be a risk given the amount of moisture across the region. Area burn scars and urban areas will be most susceptible to flash flooding this afternoon and evening. Tonight...the upper level disturbance will slowly drop south across the eastern Plains tonight. Strong to severe storms will likely continue this evening, before dissipating around midnight, and tracking east near the Kansas border. Areas of locally heavy rainfall will be possible as storms track south and east around the upper disturbance. Expect rain to come to an end across the Plains overnight. At the surface, a weak cold front or outflow will track south across the Plains turning winds northerly over the I-25 corridor on the backside of the upper disturbance. Overnight lows will be mild across the region with 50s to 60s for the lower elevations. Sunday...the upper level disturbance will continue drift south into the Texas Panhandle through tomorrow afternoon. Flow behind the departing system will turn easterly upslope across the Plains by the afternoon. Trailing energy will help generate scattered showers and thunderstorms over the Mountains by midday. Locally heavy rainfall and flash flooding on area burn scars will remain possible. As storms move out int the Plains, a few may become strong to severe during the afternoon hours. Subsidence behind the departing disturbance in the Texas Panhandle will likely limit storm and severe potential. This will need to be monitored. Afternoon highs will once again be warm, with 80s to lower 90s across the lower elevations. Mozley .LONG TERM...(Sunday night through Saturday) Issued at 304 PM MDT Sat Jul 4 2020 Sunday night-Tuesday...Latest model runs continue to indicate a slow warming and drying trend into early next week, with moisture across the region thinning out as drier air becomes entrained within a more west to northwest flow aloft with eastern Pacific energy translating across the northern Tier of States. There looks to be enough residual moisture to support isolated to scattered afternoon showers and thunderstorms over and near the higher terrain through the period. However, expected storm coverage will decrease in time, along with storms becoming more high based, producing more wind than measurable rainfall, as the available moisture thins out across the Rockies. Temperatures look to warm back to slightly above seasonal levels through early next week. Wednesday-Saturday...Upper level high pressure across the Desert Southwest through the southern High Plains early next week is progged to slowly drift north into the central Rockies through the end of the work week. This will continue to bring in much warmer and drier air into the region through early next weekend, with only isolated, high based storms over the higher terrain in the forecast through the period. Temperatures will also warm to well above seasonal levels, with highs in 90s to lower 100's across the plains, with 70s and 80s expected across the higher terrain. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 304 PM MDT Sat Jul 4 2020 Scattered showers and thunderstorms are likely near all three TAF sites this afternoon and into this evening. The chances of a storm directly hitting KALS are relatively low, but gusty outflow winds from surrounding storms are possible. Any that do manage to make it over the terminal will reduce ceilings and visibility. VFR conditions are expected to persist at KALS later this evening through Sunday afternoon. KCOS and KPUB are more likely to see storms this afternoon after 21z, as storms are already firing over the mountains and slowly tracking eastward. Storms will produce strong, gusty winds as well as large hail and heavy rainfall, along with a noticeable reduction in CIGS and VIS, especially at KCOS.Thunderstorms are expected to end near the TAF sites shortly after sunset, with lighter winds and VFR conditions expected until later Sunday afternoon, where another round of storms is expected to fire over most of the area again. -MG && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...MW AVIATION...GARBEROGLIO/MOZLEY
Hazardous weather outlook, Jul 4, 11:32 AM MDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1132 AM MDT Sat Jul 4 2020 COZ058>089-093>099-051745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1132 AM MDT Sat Jul 4 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected over much of southern Colorado through this evening. The highest risk of severe storms will be this afternoon through around 9 PM for much of the eastern Colorado plains. The area along the I-25 corridor east, to a Haswell to Kim line, will see the greatest potential for severe thunderstorms. Main hazards will be hail to the size of golf balls and wind gusts to around 60 mph. Given the likely slow moving storms, can't rule out the possibility for flash flooding, which will include all area burn scars. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous afternoon and evening showers and thunderstorms will be possible on Sunday. One or two storms could briefly becoming strong to severe across the southeast mountains and plains. Hail up to the size of quarters, wind gusts up to 60 mph and lightning will be the primary storm risks. Thunderstorms will also be capable of producing locally heavy rainfall which will pose a localized flash flood risk, especially for newer burn scars and urban areas. The atmosphere will gradually dry out for Monday through Wednesday with isolated to scattered afternoon and evening showers and thunderstorms becoming more isolated and restricted to mountain areas for Tuesday and Wednesday. The main thunderstorm risks will be gusty winds up to 45 mph, lightning and brief light to moderate rainfall. A prolonged period of hot weather will settle in for mid to late week with afternoon temperatures soaring to between 100 and 105 across the plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across all of southeast Colorado this afternoon and evening. 88/88
In the hours before
Special weather statement, Jul 4, 5:06 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Pueblo CO
506 PM MDT Sat Jul 4 2020
COZ084>086-089-042345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
506 PM MDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 545 PM
MDT...
At 505 PM MDT, Doppler radar was tracking an outflow boundary from
east central El Paso County south through central Pueblo County
moving east at about 30 mph. moving east at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Truckton, Yoder, Rush and Pueblo Depot and rural areas of Crowley
County.
LAT...LON 3885 10406 3852 10405 3852 10379 3822 10382
3834 10445 3870 10430 3893 10428
TIME...MOT...LOC 2305Z 270DEG 22KT 3862 10422
29Special weather statement, Jul 4, 5:46 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
546 PM MDT Sat Jul 4 2020
COZ085-086-089-093-050015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-La Junta Vicinity/Otero County CO-
546 PM MDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHEASTERN
EL PASO...WESTERN CROWLEY AND EAST CENTRAL PUEBLO COUNTIES UNTIL 615
PM MDT...
At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Fowler, or 28 miles east of Pueblo, moving northeast
at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Fowler an rural areas of Pueblo and Crowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 10405 3852 10386 3848 10374 3811 10404
3820 10423 3853 10406
TIME...MOT...LOC 2345Z 205DEG 30KT 3824 10408
29Special weather statement, Jul 4, 5:49 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Pueblo CO 549 PM MDT Sat Jul 4 2020 COZ089-093-095-097-050015- Las Animas Vicinity/Bent County CO-Crowley County CO- Western Kiowa County CO-La Junta Vicinity/Otero County CO- 549 PM MDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...EASTERN CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 615 PM MDT... At 548 PM MDT, Doppler radar was tracking a cluster of strong thunderstorms near Cheraw, or 13 miles north of La Junta, moving northeast at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ordway, Sugar City, Cheraw, Blue Lake and Arlington. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3796 10336 3814 10381 3844 10365 3827 10315 TIME...MOT...LOC 2348Z 204DEG 19KT 3817 10350 29
Special weather statement, Jul 4, 6:06 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pueblo CO 606 PM MDT Sat Jul 4 2020 COZ086-088-093-094-050045- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Eastern Las Animas County CO-La Junta Vicinity/Otero County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 606 PM MDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 645 PM MDT... At 605 PM MDT, Doppler radar was tracking a strong thunderstorm near Delhi, or 38 miles southwest of La Junta, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tyrone, Delhi and Thatcher. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3742 10429 3764 10439 3790 10384 3751 10355 TIME...MOT...LOC 0005Z 248DEG 28KT 3763 10408 kam
Special weather statement, Jul 4, 6:10 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
610 PM MDT Sat Jul 4 2020
COZ089-093-095-097-050045-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
610 PM MDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN
KIOWA...CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 645 PM MDT...
At 606 PM MDT, Doppler radar was indicating an outflow boundary
producing strong winds extending across central Crowley County,
moving east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Ordway, Sugar City, Cheraw, Crowley, Haswell, Blue Lake, Hasty,
Arlington, John Martin Reservoir and Fort Lyon.
LAT...LON 3806 10294 3813 10386 3852 10386 3852 10350
3853 10297
TIME...MOT...LOC 0006Z 271DEG 42KT 3833 10370
29Local storm report, Jul 4, 6:40 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
640 PM MDT SAT JUL 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST 2 ESE HOEHNE 37.27N 104.34W
07/04/2020 M58 MPH LAS ANIMAS CO ASOS
KTAD GUSTED TO 58 MPH.
&&
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:02 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Otero | 3 hr |
| Jul 4, 6:06 PM MDT | Special Weather Statement | PUB | Otero | 39 min |
| Jul 4, 6:10 PM MDT | Special Weather Statement | PUB | Crowley | 35 min |
| Jul 4, 6:40 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 35 min |
| Jul 4, 6:59 PM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Jul 4, 7:33 PM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jul 4, 8:07 PM MDT | Special Weather Statement | PUB | Bent | 23 min |
| Jul 4, 8:31 PM MDT | Special Weather Statement | PUB | Prowers | 44 min |
| Jul 4, 8:55 PM MDT | Special Weather Statement | PUB | Baca | 50 min |
| Jul 4, 9:18 PM MDT | Special Weather Statement | PUB | Prowers | 42 min |
| Jul 5, 12:41 PM MDT | Special Weather Statement | PUB | Chaffee | 34 min |
| Jul 5, 4:04 PM MDT | Special Weather Statement | PUB | Custer | 41 min |
| Jul 5, 5:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 5, 5:57 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.